MAUDE Adverse Event Report: MICROVENTION, INC. FRED 21; FLOW DIVERTER

MICROVENTION, INC. FRED 21; FLOW DIVERTER
Model Number FRED2513-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Thrombus (2101)
Date of Event 03/12/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.The root cause cannot be determined.The instructions for use (ifu) identifies thrombosis as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that the fred was implanted on (b)(6) 2020 as treatment for an unruptured anterior communicating artery aneurysm.The fred performed as expected and was placed in an optimal position in the vessel.There were no patient or device complications during the procedure.Follow-up angiograms were taken up to 30 minutes post-procedure, and there did not appear to be thrombus in the vessel or within the stent, or evidence of a bleed.On (b)(6) 2020, ct imaging demonstrated thrombus within the stent.The patient was taken to the cath lab and the clot was treated and resolved.It was reported that the next day the patient had a bleed and was taken to the operation room.The following day, the patient expired.The cause of the patient's death is unknown.

Brand Name
FRED 21
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key9950989
Report Number2032493-2020-00097
Device Sequence Number14270750
Product Code OUT
UDI-Device Identifier00842429106587
UDI-Public(01)00842429106587(11)191028(17)220930(10)19102858JM
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Model NumberFRED2513-PMA
Device Lot Number19102858JM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;